Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

    *No Dr Outside Contact Please*
    Includes Expert Content
    Dr. G-Lamictal question
    avatar
    midge6869 posted:
    Hi Dr. G, my pdoc increased my dosage of Lamictal on December 10th from 350mg to 400mg, and said if that didnt do it he might add some topomax or seroquel. I was just wondering if 2 weeks was enough time to see if the increased dosage was helping. Thank you.
    Reply
     
    avatar
    Joseph F Goldberg, MD responded:
    Dear midge6869,

    In the studies done by the manufacturer of Lamictal, there were no differences in antidepressant efficacy when comparing 200 vs. 400 mg/day so I would imagine that an increase from 350 to 400 mg would be unlikely to convert a nonresponse to a response (it might fine-tune an existing response). Seroquel is the best- and most-extensively studied remedy for bipolar depression, with a target dose of 300 mg/day, and is compatible with lamotrigine (and may have synergistic effects). Topamax has no known antidepressant or antimanic properties, but has been shown to cause depression in people with mood disorders.

    Dr. G.
     
    avatar
    midge6869 responded:
    Thanks again Dr. G.


    Featuring Experts

    Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

    Helpful Tips

    Differentiating bipolar disorder from borderline personality disorderExpert
    Borderline personality disorder is a condition in which people can very easily become angry and upset in response to stresses -- especially ... More
    Was this Helpful?
    116 of 133 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.